Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Is there any side effect of zapizo for BP?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4239 Questions
Question
IS THERE ANY SIDE EFEECT OF ZAPIZ0.5mg SOS ON BP.
Posted Mon, 27 May 2013 in Mental Health
 
 
Answered by Dr. Seikhoo Bishnoi 48 minutes later
Hello
Welcome to Health Care Magic

Zapiz 0.5 mg is Clonazepam and it belongs to benzodiazepine group. It is a nice drug with use in a number of conditions like anxiety, depression, short term use in insomnia and a lot of other non psychiatric conditions.

It has potential to cause dependence so continuous use is not advised and it should be taken under proper guidance of a doctor only.

Now coming to your question-

Zapiz can be taken on SOS basis and it has no serious effects on BP. It tend to lower the blood pressure in high doses but at 0.5 mg it will not have any significant effect on blood pressure. It can be given to a patient of hypertension without any worry. There is no significant side effect. But don't use it on daily basis.

Hope it helps you, if you have more questions you can ask again.

Thanks
Dr. Seikhoo Bishnoi, MD
(Consultant Psychiatrist)
Above answer was peer-reviewed by
 
Follow-up: Is there any side effect of zapizo for BP? 8 hours later
initially i took .5mg zapiz for almost three month OD.now sometimes at night three to four hrs after taking first dose i require a second dose for a good sleep.my elder sister who is having sizoeffective disorder has been advised 1mg OD daily.Initially i was given this for GAD along with REXIPRA 200MG.LATER REXIPRA WAS STOPPED.I AM NOW TOLD DYSTHIMIA. NOW I AM advised .5mg zapiz sos . i take .5mg zapiz od almost everyday &sometimes twice for a good sleep. i think i am addicted to it,which i like it beter addiction than alcohol.pl advise whether i should continue taking it lifelong.
 
 
Answered by Dr. Seikhoo Bishnoi 16 minutes later
Hello again

After reading your history I would like to advise you to not to take Zapiz. As you have been diagnosed with dysthymic disorder and also there is history of schizoaffective disorder in your sibling so there is high chance that you will become dependent on zapiz. But if you are determined that you will take it on SOS basis then you can take it, but never take it on daily basis as well as never increase dose to 1 mg per day.
If you have symptoms of anxiety or GAD then visit your Psychiatrist. Escitalopram (Rexipra) is a good drug for GAD, and you will see improvement in 6-8 weeks. It is also non addicting.

Hope it helps you, if you have more queries you can ask again.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Is there any side effect of zapizo for BP? 4 hours later
I HAD SPOKEN TO MY PSYCHIATRIST TODAY AFTER READING YOUR REPLY.HE HAS STOPPED REXIPRA200 AFTER TAKING FOR MORE THAN 8 WEEKS BECAUSE IT WAS NOT MAKING ANY EFFECT ON ME.BUT AT THE SAME TIME ADVISED ME TO KEEP HAVING ZAPIZ 0.5mg DAILY AT BED TIME WHICH AS PER HIM WILL NOT HARM ME IN LONG RUN.THE ABOVE Dr. IS MD(PSY)FROM AIIMS DELHI AND IS DOING A PRIVATE PRACTICE.THIS IS NOT TO CREATE ANY CONFLICT.MY QUERRY IS ONCE AGAIN TO TAKE A SECOND OPINION FROM U.PL ADVICE.
 
 
Answered by Dr. Seikhoo Bishnoi 5 hours later
Hello
Welcome again

There may be different opinions about treatment modality in doctors but as per guidelines and my experience long term use of Clonazepam is not advisable. The drug has potential to cause dependence, tolerance to its effects. Suppose at present at 0.5 mg it is controlling anxiety and producing subjective relaxation in you in future you have to increase the dose in order to achieve same relaxation because to tolerance to its effects. Individual taking it tend to self medicate it and I will not advise you to take this drug on continuous basis.
Regarding the AIIMS doctor and his opinion in prescribing clonazepam for long term, I can tell you that visit one another good Psychiatrist for opinion and no one will advise you to take it on chronic basis. He may have different opinion.

It is devoid of cardiac side effects so you can take it on SOS basis for control of anxiety.

Hope it helps you, you can ask again if you have more questions.

Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor